MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. ELLIPS FX PHACO HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number 690880
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown/ not provided.(b)(4).Manufacturing records review: a manufacturer record review related to the device including device history record will be performed.Upon completion of this review, if there is any further relevant information obtained that changes the facts and/or conclusion, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon switched to dense mode and once it switched they heard a noise and a 374 error (handpiece removed after being tuned) popped on system.They had to retune the handpiece during surgery.Soon after the surgeon had to do a vitrectomy.No additional information was provided.This report is for the handpiece.Refer to 3012236936-2022-02699 for the veritas console.
 
Additional Manufacturer Narrative
Correction: section h4: in the initial report the initial report the manufacturer date provided for the handpiece was inadvertently reported as 10/27/2021, however the correct date is 07/27/2021.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
ELLIPS FX PHACO HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15686666
Report Number3012236936-2022-02700
Device Sequence Number12587869
Product Code HQC
UDI-Device Identifier05050474537132
UDI-Public(01)05050474537132
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K981116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number690880
Device Catalogue Number690880
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERITAS CONSOLE SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown